Hail, Powder River
- When
- June 25, 3:54 PM MST
- Where
- Powder River County, Moorhead
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.050, -105.900
A single severe thunderstorm moved across Powder River and Carter Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
A single severe thunderstorm moved across Powder River and Carter Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 25, 2:09 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
309 PM MDT MON JUN 25 2007
.SHORT TERM...VALID FOR TUE AND WED...
TONIGHT...UPPER TROUGH LIFTING NORTHEAST INTO CANADA THIS EVENING
WHICH WILL KEEP MAJORITY OF SHORT WAVE ENERGY NORTH OF THE
FORECAST AREA. RUC MODEL BRINGING A WEAK IMPULSE INTO SOUTHWEST
MONTANA THIS EVENING WHICH IS DEPICTED WELL ON WATER VAPOR
SATELLITE. A COLD FRONT WAS MOVING ACROSS THE CENTRAL ZONES THIS
AFTERNOON WITH GOOD DRYING TAKING PLACE BEHIND IT. BEST CHANCE
FOR THUNDERSTORMS WILL BE ACROSS THE FAR SOUTHEAST ZONES WHERE
STEEP LAPSE RATES AND CAPE TO AROUND 2000 J/KG EXIST AHEAD OF
THIS FRONT. DEW POINT TEMPERATURES STILL IN THE LOW 60S OVER THE
FAR EASTERN ZONES AND THERE WILL BE A SLIGHT CHANCE OF AN
ISOLATED SEVERE THUNDERSTORM FOR FALLON AND CARTER COUNTY DURING
THE EVENING HOURS. WILL KEEP WESTERN AND CENTRAL ZONES DRY
TONIGHT AS VERY DRY AIR IS MOVING IN BEHIND THE FRONT. THIS WILL
ALLOW TEMPERATURES TO DROP INTO THE 40S TO LOWER 50S TONIGHT.
TUESDAY THROUGH WEDNESDAY...UPPER RIDGE BUILDING OVER THE AREA
TOMORROW WHICH WILL BRING DRY WEATHER AND MILD DAYTIME
TEMPERATURES. TEMPERATURES WILL RANGE IN THE LOW TO MID 70S.
ANOTHER TROUGH OF LOW PRESSURE MOVING INTO THE WEST COAST ON
WEDNESDAY WHICH WILL SEND SEVERAL SHORT WAVES THROUGH THE RIDGE.
RETURN FLOW SETTING UP AT THE SURFACE ALLOWING LOW LEVEL MOISTURE
TO INCREASE. THERMAL RIDGE ALSO BUILDING OVER THE AREA WHICH WILL
ALLOW ATMOSPHERE TO DESTABILIZE FOR A CHANCE OF SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES MUCH WARM AGAIN
ON WEDNESDAY AS READINGS WILL BE IN THE LOW TO MID 80S. RICHMOND
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
UPPER LEVEL RIDGE OVER THE AREA ON THURSDAY WILL SHIFT TO THE
EAST ON FRIDAY AND REMAIN OVER THE DAKOTAS THROUGH THE EXTENDED
PERIOD. THIS WILL LEAVE SOUTHWEST FLOW OVER THE REGION THROUGH
MUCH OF THE EXTENDED. SEVERAL SHORTWAVES WILL MOVE THROUGH THE
FLOW DURING THIS TIME. HAVE KEPT SLIGHT CHANCE THUNDERSTORMS IN
FOR THESE PERIODS. TEMPERATURES WILL GENERALLY BE IN THE UPPER
80S TO 90S FOR MUCH OF THE EXTENDED WITH 850 TEMPERATURES INTO
THE LOWER 30 DEGREES CELSIUS. SOLUM
&&
.AVIATION...
AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS THE AREA TODAY AND
ACROSS THE FAR EASTERN ROUTES TONIGHT. SOME OF THE STORMS ACROSS
THE EAST TONIGHT MAY PRODUCE LARGE HAIL AND GUSTY WINDS. A COLD
FRONT ALSO IS MOVING ACROSS THE AREA THIS AFTERNOON AND WILL
CONTINUE THIS EVENING. THIS WILL BRING A WIND SHIFT TO THE
NORTHWEST AND BRING GUSTY WINDS BEHIND IT. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 050/075 051/083 058/090 061/093 060/092 061/092 062/094
00/U 02/T 22/T 22/T 22/T 22/T 22/T
LVM 041/073 043/083 050/089 054/092 055/091 053/091 054/093
00/U 02/T 22/T 22/T 22/T 22/T 22/T
HDN 050/075 047/087 058/091 061/093 062/092 063/092 064/094
00/U 02/T 22/T 22/T 22/T 22/T 22/T
MLS 050/074 051/084 061/088 061/091 062/090 063/090 064/092
00/U 00/U 02/T 22/T 22/T 22/T 22/T
4BQ 051/074 050/086 059/088 063/091 062/090 063/090 064/092
20/U 00/U 02/T 22/T 22/T 22/T 22/T
BHK 052/072 045/082 055/085 059/089 060/088 058/088 059/090
20/N 00/U 02/T 22/T 22/T 22/T 22/T
SHR 050/073 049/084 054/090 058/092 060/091 061/091 062/093
00/U 02/T 22/T 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 435 PM MDT MON JUN 25 2007 MTZ032-033-036-037-262245- CUSTER-FALLON-POWDER RIVER-CARTER- 435 PM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BE SEVERE THIS THIS EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>031-034-035-038>042-056>058-063>068-WYZ098-099-262245- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 435 PM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1058 AM MDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 14 NW FORSYTH 46.39N 106.90W
06/24/2007 E1.00 INCH ROSEBUD MT TRAINED SPOTTER
1015 PM HAIL 6 NE VANANDA 46.43N 106.92W
06/24/2007 E1.25 INCH ROSEBUD MT CO-OP OBSERVER
CARS DENTED
&&The Billings radar (KBLX), 229 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
6 hail. Local standard time, as filed.
Golf ball size hail lasted for 15 minutes.
Golf Ball size hail lasted for 15 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39295, 39296, 39299, 39300, 39302, 39303.